Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 170, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Sep 7, 1994, 5:43 PM CDT for Pawnee County, Kansas. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1994, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 7, 1994, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 072242 RRA SVRDDC KSC145-072345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 543 PM CDT WED SEP 7 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...PAWNEE COUNTY AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES NORTHWEST OF LARNED OR 13 MILES NORTH OF ROZEL. MOVEMENT WAS SOUTHEAST AT 10 MILES AN HOUR AND WILL MOVE OVER OPEN COUNTRY OF NORTHERN PAWNEE COUNTY THROUGH 630 PM. STRONG WINDS IN EXCESS OF 60 MILES AN HOUR AND LARGE HAIL CAN BE EXPECTEbD WITH THIS STORM. TAKE SHELTER NOW! THIS IS A DANGEROUS STORM! FRANCIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:40 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Sep 7, 3:40 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 340 PM CDT WED SEP 7 1994 DISC...18Z ADAP INDCTD MOISTURE HAS INCREASED DRAMTICALLY ACROSS REGION THIS AFTN WITH DEWPOINTS GENERALLY IN THE LOW TO MID 60S. WITH MOISTURE AND SPEED CONVERGENCE EVIDENT BIG QUESTION IS DO TRW FIRE UP LATER THIS AFTN INTO THIS EVE. WV IMAGERY ALONG WITH 5M(A,V) INDCS NO REAL UPR SUPPORT EVIDENT. AFTER LAST NIGHT A BIT NERVOUS TO KEEP POPS OUT OF FCST THUS HAVE OPTD TO INTRODUCE SLGHT CAT TNGHT. BERG FPUS04KBIS.n'
In the hours before
Special weather statement, Sep 7, 4:42 PM CDT, 1 hour 1 minute before
KSZ030-031-043>046-061>066-074>081-084>090-080200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE WEATHER THREAT... NATIONAL WEATHER SERVICE DODGE CITY KANSAS 442 PM CDT WED SEP 7 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: CONDITIONS HAVE BECOME MORE FAVORABLE FOR THUNDERSTORMS OVER SOUTHWEST KANSAS DURING THE LAST FEW HOURS. RAPID DEVELOPMENT OF THUNDERSTORMS OVER WEST CENTRAL AND SOUTHWEST KANSAS LATE THIS AFTERNOON SHOULD RESULT IN SOME SEVERE THUNDERSTORMS. SPOTTERS WILL BE NEEDED IN A FEW COUNTIES DURING THE EVENING. CRAVEN
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 4:59 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny, Scott | 46 min |
| Sep 7, 5:17 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 43 min |
| Sep 7, 5:21 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 54 min |
| Sep 7, 5:26 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 49 min |
| Sep 7, 5:53 PM CDT | Tornado Warning | DDC | Kearny | 67 min |
| Sep 7, 6:03 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 42 min |
| Sep 7, 6:17 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 58 min |
| Sep 7, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 56 min |
| Sep 7, 6:22 PM CDT | Tornado Warning | DDC | Finney | 68 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.